Mersynofen

NOTICE: This Consumer Medicine Information (CMI) is intended for persons living in Australia.

Ibuprofen and Paracetamol
Consumer Medicine Information (CMI)

What is in this leaflet

This leaflet answers some common questions about Mersynofen.
It does not contain all the available information. It does not take the place of talking to your doctor or pharmacist.
All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of you using this medicine against the benefits they expect it will have for you.
If you have any concerns about using this medicine, ask your doctor or pharmacist.
Keep this leaflet with the medicine.
You may need to read it again.

What Mersynofen is used for

Mersynofen is an analgesic (pain reliever). It works to relieve acute (short term) pain and/or inflammation associated with headache, migraine headache, tension headache, sinus pain, toothache, dental procedures, backache, muscular aches and pains, period pain, sore throat, tennis elbow, rheumatic pain and arthritis, and the aches and pains associated with colds and flu.
It contains ibuprofen and paracetamol.
Ibuprofen belongs to a group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs).
Paracetamol works to stop the pain messages from getting through to the brain.
Ask your doctor or pharmacist if you have any questions about this medicine.
This medicine is not addictive.
It is only available from your pharmacist.

Before you use it

When you must not take it

Do not take Mersynofen if you have an allergy to:
any medicine containing ibuprofen, aspirin or other NSAIDs
any medicine containing paracetamol
any of the ingredients listed at the end of this leaflet
any other medicine for pain relief.
Some of the symptoms of an allergic reaction may include:
shortness of breath
wheezing or difficulty breathing
swelling of the face, lips, tongue or other parts of the body
rash, itching or hives on the skin.
Do not take Mersynofen if you have any of the following conditions:
liver or kidney disease
heart problems
asthma
a stomach ulcer or duodenal ulcer or if you have had either of these conditions or gastric bleeding or other gastrointestinal diseases in the past.
recently vomited blood or material that looks like coffee grounds
recently bled from the back passage (rectum), had black sticky bowel motions or bloody diarrhoea.
Do not take Mersynofen if you are pregnant or intend to become pregnant.
Like most medicines of this kind, Mersynofen is not recommended to be used during pregnancy.
Do not use it if you are breast-feeding or planning to breast-feed.
Small amounts of ibuprofen and paracetamol may pass into the breast milk
Do not take it after the expiry date (EXP) printed on the pack or if the packaging is torn or shows signs of tampering.
If you use it after the expiry date has passed, it may not work as well. If it has expired or is damaged, return it to your pharmacist for disposal.
Do not take if you are aged 65 years or older.
Do not give Mersynofen to children aged under 12 years.
Do not take Mersynofen if you are taking any other product containing paracetamol, ibuprofen or other NSAIDs or if you are taking any other medicine for pain relief.
If you are not sure whether you should start taking Mersynofen, talk to your pharmacist or doctor.

Before you start to take it

Tell your doctor or pharmacist if you have allergies to any other medicines, foods, preservatives or dyes.
Tell your doctor or pharmacist if you currently have or have had diabetes in the past.
Tell your doctor or pharmacist if you have or have had any medical conditions, especially the following:
asthma
liver or kidney disease
heart problems
If you currently have these conditions, do not take this medicine.
Tell your doctor or pharmacist if you are pregnant or intend to become pregnant.
Like most medicines of this kind, Mersynofen is not recommended to be used during pregnancy. Your doctor or pharmacist will discuss the risks and benefits of using it if you are pregnant.
Tell your doctor or pharmacist if you are breast-feeding or planning to breast-feed.
Small amounts of ibuprofen and paracetamol may pass into the breastmilk.
If you have not told your doctor or pharmacist about any of the above, tell them before you start taking Mersynofen.

Taking other medicines

Tell your doctor or pharmacist if you are taking any other medicines, including any that you buy without a prescription from your pharmacy, supermarket or health food store.
Some medicines and ibuprofen and paracetamol may interfere with each other, or may affect how well it works. These include:
warfarin, a medicine used to prevent blood clots
lithium, a medicine used to treat mood swings and some types of depression
medicines used to lower blood pressure
methotrexate, a medicine used to treat arthritis and some types of cancer
medicines used to treat heart failure
medicines such as prednisone, prednisolone and cortisone, which reduces the activity of your immune system
zidovudine, a medicine used to treat HIV infection
aspirin, salicylates and other non-steroidal anti-inflammatory drugs (NSAIDs)
medicines used to treat diabetes
metoclopramide, a medicine used to control nausea and vomiting
medicines used to treat epilepsy or fits
chloramphenicol an antibiotic used to treat ear and eye infections
alcohol
Your doctor and pharmacist will have more information on these and other medicines to be careful with or to avoid while using Mersynofen.

How to take it

How much to take

Follow all directions for use written on the medicine's label.
Do not take more than the recommended dose on the label or for a longer period of time.
If you do not understand the instructions on the label, ask your pharmacist or doctor for help.

How much to take

Adults under 65 and children from
12 years: Take one tablet every 8 hours with water when necessary.
Not recommended for adults 65 years of age and over or children under 12 years of age.
Do not take more than 3 tablets in 24 hours.

How long to take it

Only take Mersynofen when required for pain.
Adults: do not take Mersynofen for more than 3 days at a time.
Adolescents (12 to 17 years): do not take Mersynofen for more than 2 days at a time.
If your symptoms persist, worsen or new symptoms develop, talk to your pharmacist or doctor.

If you use too much (overdose)

Immediately telephone your doctor, or the Poisons Information Centre (telephone Australia 13 11 26 or New Zealand 0800 POISON or 0800 764766), or go to Accident and Emergency at your nearest hospital, if you think you or anyone else may have used too much Mersynofen.
Do this even if there are no signs of discomfort or poisoning.
You may need urgent medical attention.

While you are using it

Things you must do

If you are about to be started on any new medicine, tell your doctor and pharmacist that you are using Mersynofen.
Talk to your doctor or pharmacist if your symptoms do not improve.
Your doctor or pharmacist will assess your condition and decide if you should continue to take this medicine.
If you become pregnant while you are using this medicine, tell your doctor or pharmacist immediately.

Things you must not do

Do not take for more than 3 days at a time (2 days for adolescents 12 to 17 years) unless your doctor or pharmacist tells you to.
Do not take more than the recommended dose unless your doctor or pharmacist tells you to.

Things to be aware of

Taking this medicine may increase the risk of you getting unwanted effects, such as stomach or heart problems.
Only drink small quantities of alcohol (beer, wine or spirits) while taking paracetamol.
Drinking large quantities of alcohol while taking paracetamol may increase the risk of liver side effects.
Do not take Mersynofen to treat any other complaints unless your pharmacist or doctor tells you to.
Do not give your medicine to anyone else, even if they have the same condition as you.

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are taking Mersynofen.
It helps most people with the relief of pain, but it may have unwanted side effects in a few people.
All medicines have some unwanted side effects. Sometimes they are serious, but most of the time they are not. Your doctor or pharmacist has weighed the risks of using this medicine against the benefits they expect it will have for you.
Do not be alarmed by this list of possible side effects.
You may not experience any of them.
Ask your doctor or pharmacist to answer any questions you may have.
It is rare to get side effects from ibuprofen and paracetamol if taken for a short period of time and in the doses in OTC medicines.
Tell your doctor or pharmacist if you notice any of the following and they worry you:
nausea, heartburn, or stomach pain
loss of appetite
diarrhoea
dizziness
drowsiness
headache
nervousness
The above list includes the more common side effects of your medicine. They are usually mild side effects of this medicine and usually short-lived.
Tell your doctor or pharmacist immediately if you notice:
you are getting sunburnt more quickly than usual.
The above is a list that includes serious side effects that may require medical attention. Serious side effects are rare.
If any of the following happen, stop using this medicine and tell your doctor immediately, or go to Accident and Emergency at your nearest hospital:
fluid retention
vomiting blood or bleeding from the back passage
shortness of breath
wheezing or difficulty breathing
swelling of the face, lips, tongue or other parts of the body
rash, itching or hives on the skin
These are very serious side effects. You may need urgent medical attention or hospitalisation.
These side effects are very rare.
Tell your doctor or pharmacist if you notice anything else that is making you feel unwell.
Other side effects not listed above may occur in some consumers.
Ask your doctor or pharmacist to answer any questions you may have.

After using it

If you have any queries about any aspect of your medicine, or any questions regarding the information in this leaflet, discuss them with your doctor or pharmacist.

Storage

Keep your medicine in the original pack until it is time to take.
Keep your medicine in a cool dry place where the temperature stays below 30°C.
Do not store it or any other medicine in the bathroom, near a sink, or on a windowsill.
Do not leave it in the car.
Heat and dampness can destroy some medicines.
Keep it where children cannot reach it.
A locked cupboard at least one-and-a-half metres above the ground is a good place to store medicines.

Disposal

If your doctor or pharmacist tells you to stop using Mersynofen, or the medicine has passed its expiry date, ask your pharmacist what to do with anything that is left over.
Return any unused medicine to your pharmacist.

Product description

What it looks like

Mersynofen is a white to off white, capsule shaped, film coated tablet with a break bar on one side
They are available in blister packs in a range of sizes up to 30 tablets.

Ingredients

Active Ingredient:
Each Mersynofen tablet contains 200mg of ibuprofen and
500mg of paracetamol.
Inactive Ingredients:
maize starch
magnesium stearate
microcrystalline cellulose
pregelatinised maize starch
croscarmellose sodium
sodium lauryl sulfate
purified talc
opadry QX Quick and Flexible Film Coating System 321A180025 White
opadry fx special effects film coating system 63F97546 Silver
This product does not contain gluten, lactose or sucrose.

Manufacturer/Sponsor

Mersynofen is supplied in Australia by:
Sanofi Consumer Healthcare,
87 Yarraman Place
Virginia, QLD 4014, Australia
This leaflet was prepared in 09 August 2019.
Australian Register Number
AUST R 321566
® Registered Trademark